Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 39, NWS Brownsville, TX

May 4, 2011

NWS Brownsville, TX issued this small craft advisory at May 4, 2011, 9:38 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 4, 2011, 9:38 AM CDT (14:38 UTC)
Expired
May 5, 2011, 7:00 AM CDT
In force
21 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WHUS74 KBRO 041438
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
938 AM CDT WED MAY 4 2011

...SMALL CRAFT ADVISORY CONDITIONS OFFSHORE TODAY...

.MARINE OBSERVATIONS OFFSHORE SUGGEST THAT SMALL CRAFT ADVISORY
CONDITIONS ARE OCCURRING. MODERATE NORTHEAST WINDS ARE SUPPORTING
LARGER SWELLS...WITH WAVE HEIGHTS NEAR SEVEN FEET. ADVISORY
CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...AND POSSIBLY
INTO THIS EVENING.

GMZ170-175-042100-
/O.NEW.KBRO.SC.Y.0039.110504T1438Z-110504T2100Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
938 AM CDT WED MAY 4 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON.

* WINDS AND WAVES: NORTHEAST WINDS 15 TO 25 KNOTS. WAVE HEIGHTS 6
  TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
785 
WHUS74 KBRO 042043
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
343 PM CDT WED MAY 4 2011

...SMALL CRAFT ADVISORY ALONG THE LOWER TEXAS COAST...

.ROUGH SWELLS FROM THE EAST-NORTHEAST ARE APPROACHING THE LOWER
TEXAS COAST...AND BUOY OBSERVATIONS AND WEBCAMS STRONGLY SUGGEST
THAT THESE SWELLS ARE AFFECTING THE GULF OF MEXICO WATERS EAST OF
PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. THEREFORE...A
SMALL CRAFT ADVISORY IS IN EFFECT.

GMZ150-155-050445-
/O.EXB.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
343 PM CDT WED MAY 4 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR
THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 20
NAUTICAL MILES OFFSHORE. 

* WINDS: EAST WINDS AROUND 15 KNOTS ARE EXPECTED.

* WAVES: SEAS OF 5 TO 7 FEET FROM THE EAST-NORTHEAST WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ170-175-050445-
/O.EXT.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
343 PM CDT WED MAY 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THURSDAY
FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60
NAUTICAL MILES OFFSHORE. 

* WINDS: EAST WINDS AROUND 15 KNOTS ARE EXPECTED. 

* WAVES: SEAS OF 6 TO 8 FEET FROM THE EAST-NORTHEAST WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
HTTP://WWW.WEATHER.GOV/RGV
703 
WHUS74 KBRO 050250
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 PM CDT WED MAY 4 2011

...SMALL CRAFT ADVISORY ALONG THE LOWER TEXAS COAST...

.ROUGH SWELLS FROM THE EAST-NORTHEAST ARE APPROACHING THE LOWER
TEXAS COAST...AND BUOY OBSERVATIONS AND WEBCAMS STRONGLY SUGGEST
THAT THESE SWELLS ARE AFFECTING THE GULF OF MEXICO WATERS EAST OF
PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. THEREFORE...A
SMALL CRAFT ADVISORY IS IN EFFECT.

GMZ150-155-170-175-051100-
/O.CON.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
950 PM CDT WED MAY 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY
FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60
NAUTICAL MILES OFFSHORE. 

* WINDS: EAST WINDS AROUND 15 KNOTS ARE EXPECTED.

* WAVES: SEAS OF 5 TO 8 FEET FROM THE EAST-NORTHEAST WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
HTTP://WWW.WEATHER.GOV/RGV
528 
WHUS74 KBRO 050833
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
333 AM CDT THU MAY 5 2011

...SMALL CRAFT ADVISORY CONTINUES ALONG THE LOWER TEXAS COAST...

.ROUGH SWELLS FROM THE EAST NORTHEAST ARE APPROACHING THE LOWER
TEXAS COAST AND BUOY OBSERVATIONS AND WEBCAMS STRONGLY SUGGEST
THAT THESE SWELLS ARE AFFECTING THE LOWER TEXAS GULF WATERS.

GMZ150-155-170-175-051200-
/O.CON.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
333 AM CDT THU MAY 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS: EAST WINDS AROUND 15 KNOTS ARE EXPECTED.

* WAVES: SEAS OF 5 TO 7 FEET FROM THE EAST NORTHEAST WILL OCCUR
  THROUGH EARLY THIS MORNING. THESE SWELLS WILL DIMINISH SLOWLY
  LATER THIS MORNING AND INTO THE AFTERNOON HOURS.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
111 
WHUS74 KBRO 051205
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
705 AM CDT THU MAY 5 2011

...MARINE CONDITIONS SLOWLY IMPROVING...

.WAVE HEIGHTS ARE STABLE BETWEEN 6 AND 7 FEET...AND SHOULD SLOWLY
DECREASE...THOUGH MOST CONSIST OF LONG PERIOD SWELL.

GMZ150-155-170-175-051315-
/O.EXP.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
705 AM CDT THU MAY 5 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 4, 6:46 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 4, 6:46 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 AM CDT WED MAY 4 2011

.DISCUSSION...SEE AVIATION SECTION FOR 12Z TAF ISSUANCE.

&&

.AVIATION...LIGHT NORTHEAST WINDS WILL DEVELOP THIS MORNING...
SLOWLY BECOMING EAST LATER IN THE DAY. FEW TO SCT HIGH CLOUDS ARE
MOVING OVERHEAD FROM THE SOUTHWEST...HINTS OF EAST PACIFIC
MOISTURE LIFTING OVER THE MOUNTAINS IN NORTH CENTRAL MEXICO. AN
ELEVATED ISOTHERMAL LAYER MAY RESULT IN VFR CEILINGS LATER TODAY
AND TONIGHT...ONCE NORTHEAST TO EAST WINDS INCREASE...WITH OPEN
CELL CU OVER THE GULF TO THE EAST INDICATIVE OF AVAILABLE
MOISTURE.

&&

.PREV DISCUSSION... /ISSUED 341 AM CDT WED MAY 4 2011/

SHORT TERM /TODAY THROUGH THURSDAY/...THE SURFACE RIDGE NOW
CENTERED OVER THE EASTERN HALF OF THE LOWER 48 STATES WILL SHIFT
STEADILY EAST THROUGHOUT TODAY AND WED. THIS WILL ALLOW THE WAA AND
THE LOW LEVEL DEW POINTS TO STEADILY INCREASE AS THE LOW LEVEL FLOW
STARTS TO ADVECT IN MORE HUMID AIR FROM OFF OF THE GULF OF MEX. AS
THE WAA AND MOISTURE ADVECTION INCREASES EXPECT THE MAX AND MIN
TEMPS WILL BE ON THE INCREASE THROUGH THURSDAY. MAV AND MET FORECAST
MAX AND MIN TEMPS ARE IN PRETTY CLOSE AGREEMENT AND WILL GO CLOSE TO
NUMERICAL GUIDANCE FOR MINS AND WILL GO SLIGHTLY ABOVE GUIDANCE FOR
HIGHS AS EXPECT THE MODEL GUIDANCE MAY BE UNDERESTIMATING THE
OVERALL STRENGTH OF THE WARM UP AND THE OVERALL IMPACT OF DRY SOIL
CONDITIONS ON DAYTIME HEATING.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...NOT MUCH IN THE WAY
OF SIGNIFICANT WEATHER IS ANTICIPATED TO EFFECT DEEP SOUTH TX
DURING THE LONG TERM FCST PERIOD. A ZONAL FLOW PATTERN WILL BE THE
DOMINANT UPPER FEATURE ACROSS THE REGION DURING THE BEGINNING OF
THE PERIOD. A WEAK RIDGE IS ANTICIPATED TO DEVELOP ACROSS THE
SOUTHERN PLAINS DURING THE COURSE OF THE UPCOMING WEEKEND AS AN
UPPER LVL LOW DEVELOPS ACROSS THE PAC NW. THIS FEATURE IS PROGGED
TO SLIDE SEWD ACROSS THE GREAT BASIN AND INTO THE FOUR CORNERS
REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK. AT THE SFC...HIGH
PRESSURE WILL MAINTAIN CONTROL ACROSS THE GULF OF MEXICO AS A
SERIES OF LOW PRESSURE SYSTEMS BEGIN TO TAKE UP RESIDENCE FROM THE
SOUTHERN PLAINS AND WEST TX SWD INTO NORTHERN MEXICO DURING THE
COURSE OF THE WEEKEND THRU THE END OF THE PERIOD.

THIS PATTERN WILL HELP TO PROMOTE A MORE ENHANCED ONSHORE FLOW
WITH TIME WITH WARMER AND INCREASINGLY MORE BREEZY CONDITIONS
DURING THE MIDDLE TO LATTER HALF OF THE PERIOD. ANTICIPATE MOSTLY
CLOUDY TO OVERCAST SKIES THRU THE EARLY MRNG HRS DURING THE PERIOD
WITH INCREASING AMOUNTS OF SUNSHINE POSSIBLE DURING THE DAYTIME
HRS. THE ONSHORE FLOW WILL ALLOW THE HUMIDITY TO RETURN ALLOWING
LOW TEMPS TO GO BACK ABOVE NORMAL DURING THE WEEKEND INTO EARLY
NEXT WEEK. DAYTIME TEMPERATURES WILL ALSO WARM WITH FAIRLY HOT
READINGS EXPECTED DURING THAT SAME TIME PERIOD. RAINFALL CHANCES
LOOK TO BE VERY SPARSE IF NOT NIL THRU THE ENTIRE PERIOD.

MARINE...TODAY THROUGH THURSDAY...THE SURFACE RIDGING OVER THE
EASTERN HALF OF THE COUNTRY WILL MAINTAIN A MODERATE PGF IN PLACE
OVER THE LOWER TX BAY AND GULF WATERS. THIS WILL ALLOW THE ELEVATED
GULF SWELLS TO DIMINISH SLOWLY IN THE SHORT TERM AS THE SURFACE FLOW
GRADUALLY SHIFTS AROUND FROM THE E-SE LATER IN THE CWF PERIOD. WILL
MENTION SCEC WORDING FOR THE GULF WATERS AS BUOY020 REPORTS SWELLS
AROUND 6 FT AND A ENE WIND FROM 15G20KTS.

THURSDAY NIGHT THROUGH SUNDAY...FAVORABLE MARINE CONDITIONS WILL
EXIST FOR THE MOST PART DURING THE BEGINNING OF THIS FORECAST
PERIOD ACROSS THE LWR TX COASTAL WATERS. SFC HIGH PRESSURE WILL
MAINTAIN CONTROL ACROSS THE NORTHWEST GULF OF MEXICO THRU FRIDAY.
LIGHT TO MODERATE EASTERLY FLOW WILL PERSIST EARLY IN THE PERIOD
AND BEGIN TO VEER WITH TIME ON FRIDAY. LIGHT TO MODERATE WINDS AND
LOW TO MODERATE SEAS ARE EXPECTED THRU THE BEGINNING OF THE
WEEKEND. THE ONSHORE FLOW WILL STRENGTHEN DURING THE WEEKEND WHICH
WILL ALLOW FOR UNSETTLED CONDITIONS TO DEVELOP. THE LOCAL PRESSURE
GRADIENT WILL BEGIN TO TIGHTEN THE LATTER HALF OF SATURDAY AND
PREVAIL THRU SUNDAY AS LOW PRESSURE DEVELOPS FROM THE PLAINS
SOUTHWARD INTO NORTHERN MEXICO. SE WINDS ARE EXPECTED TO BE
STRONGER DURING THE WEEKEND WHICH WILL HELP TO CHURN UP SEAS. SCA
CONDITIONS WILL BE POSSIBLE ACROSS ALL OR PORTIONS OF THE MARINE
AREAS DURING THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  65  82  71 /   0   0   0   0
BROWNSVILLE          81  62  86  69 /   0   0   0   0
HARLINGEN            82  60  86  67 /   0   0   0   0
MCALLEN              84  60  91  69 /   0   0   0   0
RIO GRANDE CITY      84  61  91  67 /   0   0   0   0
SOUTH PADRE ISLAND   77  69  81  71 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/67/VEGA
Hazardous weather outlook, May 4, 5:40 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
540 AM CDT WED MAY 4 2011

TXZ248>257-051200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
540 AM CDT WED MAY 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
THROUGH THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-051200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
540 AM CDT WED MAY 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE ADJACENT COASTAL WATERS
OF DEEP SOUTH TEXAS SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.